MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical devices: 36mm i.D.Size e neutral; item# 30103605; lot# 65516876.G7 pps ltd acet shell 52e; item# 010000663; lot# 7311439.Tprlc 133 t1 pps ho 12x144mm; item# 51-104120; lot# 6992221.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left total hip arthroplasty.Subsequently, two weeks later the patient was revised due to fractured femoral head with poly damage.The poly liner and femoral head were revised without complications.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the provided pictures identified that the ceramic femoral head appears to be fractured in 3 pieces and there appears to be metal transfer on the internal diameter surface from the stem taper.A review of the device manufacturing records confirmed no abnormalities or deviations.Device is used for treatment.Medical records were provided and reviewed by a health care professional.Patient reported that they "felt a clunk" while reaching for the cupboard, but reported no trauma.An evaluation carried out prior to the revision showed what appeared to be a fractured ceramic head.During revision surgery the ceramic femoral head was reported to be fractured into 3 pieces.Acetabular and femoral stem component were well aligned and well fixed but damage to the liner was reported.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).Upon reassessment of the reported event, it was determined a medwatch report should not have been filed because the event is a duplicate of a previously reported incident.This event has previously been reported under mfr report number 3002806535-2022-00512.Given this information, this medwatch will be voided.
 
Event or Problem Description
Upon reassessment of the reported event, it was determined a medwatch report should not have been filed because the event is a duplicate of a previously reported incident.This event has previously been reported under mfr report number 3002806535-2022-00512.Given this information, this medwatch will be voided.

Brand Name
DELTA CERAMIC FEM HD 36/+3MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17207345
Report Number3002806535-2023-00210
Device Sequence Number20481049
Product Code LZO
UDI-Device Identifier00887868271182
UDI-Public(01)00887868271182(17)320701(10)3119039
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-0662
Device Lot Number3119039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/31/2023
11/01/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date08/02/2023
11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale